Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 191, NWS Charleston, SC

June 22, 2008Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 22, 2008, 2:51 PM EDT for Berkeley County, South Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 2:51 PM EDT (18:51 UTC)
Expired
Jun 22, 2008, 3:45 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:15 PM EDTTSTM WND DMGChicora, SCTREE AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 221850
SVRCHS
SCC015-221945-
/O.NEW.KCHS.SV.W.0191.080622T1851Z-080622T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 345 PM EDT

* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF CROSS...OR ABOUT 13 MILES WEST OF MONCKS CORNER...
  MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  CROSS...
  PINOPOLIS...
  MONCKS CORNER...
  SANGAREE...
  COLLEGE PARK...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3320 7988 3299 8011 3317 8031 3320 8030
      3322 8034 3325 8034 3327 8036 3328 8033
      3328 8029 3329 8026 3333 8025 3337 8020
TIME...MOT...LOC 1851Z 311DEG 17KT 3324 8019

$$
3 follow-up statements
000 
WWUS52 KCHS 221910
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT SUN JUN 22 2008

SCC015-221945-
/O.CON.KCHS.SV.W.0191.000000T0000Z-080622T1945Z/
BERKELEY SC-
311 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WEST CENTRAL BERKELEY COUNTY...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MOOREFIELD...OR ABOUT 12 MILES NORTHWEST OF MONCKS
CORNER...MOVING SOUTHEAST AT 19 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
MONCKS CORNER AND PINOPOLIS.

IF ON OR NEAR LAKE MOULTRIE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3337 8020 3326 8000 3320 7988 3305 8005
      3320 8023 3325 8028 3329 8026 3333 8025
TIME...MOT...LOC 1911Z 309DEG 17KT 3325 8014

$$
000 
WWUS52 KCHS 221921
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT SUN JUN 22 2008

SCC015-221945-
/O.CON.KCHS.SV.W.0191.000000T0000Z-080622T1945Z/
BERKELEY SC-
322 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL BERKELEY COUNTY...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CHICORA...OR ABOUT 8 MILES NORTHWEST OF MONCKS CORNER...
MOVING EAST AT 13 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
MONCKS CORNER AND PINOPOLIS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3335 8017 3335 8016 3325 7999 3320 7988
      3316 8007 3323 8019 3333 8025 3337 8020
      3336 8018
TIME...MOT...LOC 1922Z 278DEG 12KT 3328 8008

$$
000 
WWUS52 KCHS 221937
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SUN JUN 22 2008

SCC015-221945-
/O.CON.KCHS.SV.W.0191.000000T0000Z-080622T1945Z/
BERKELEY SC-
337 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL BERKELEY COUNTY...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WAMPEE...OR ABOUT OVER MONCKS CORNER...MOVING EAST AT 14
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS AND
PINOPOLIS.

IF ON OR NEAR LAKE MOULTRIE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3333 8013 3326 8000 3325 8000 3320 7988
      3320 8006 3326 8016 3330 8017 3334 8016
TIME...MOT...LOC 1937Z 278DEG 12KT 3327 8002

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:32 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 22, 2:32 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT SUN JUN 22 2008

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL MEANDER OVER CENTRAL/EASTERN SOUTH
CAROLINA AND GEORGIA THROUGH TONIGHT...THEN PUSH TOWARD THE COAST
MONDAY BEFORE SLOWLY PUSHING THROUGH THE AREA AND OFFSHORE MONDAY
NIGHT INTO TUESDAY. HIGH PRESSURE WILL GRADUALLY DEVELOP OVER THE
AREA DURING THE MIDDLE AND LATTER PORTION OF THE WEEK...AS A
TROUGH DEVELOPS E OF THE APPALACHIANS.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE SEVERE THREAT SHOULD DIMINISH THIS EVENING DUE TO LOSS OF
HEATING ALTHOUGH CANNOT RULE OUT SOME ISOLATED SEVERE STORMS
OVERNIGHT DUE TO LINGERING INSTABILITY...LEFTOVER BOUNDARIES AND
ADDITIONAL SHORTWAVE ENERGY APPROACHING FROM THE WEST. WILL TREND
POPS FROM 50S EARLY TO 30S/40S LATE. THERE COULD ALSO BE SOME
PATCHY FOG LATE.

TEMPS WILL BOTTOM OUT AROUND 70 MOST LOCALES.

&&

.SHORT TERM /MONDAY/...
THE WET PATTERN WILL CONTINUE THROUGH AT LEAST MON AS THE AREA
REMAINS ON THE E SIDE OF AN UPPER TROUGH AND APPROACHING FRONTAL
BOUNDARY. ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE AND THE
STORM PREDICTION CENTER HAS PLACED OUR AREA IN A SLIGHT RISK FOR
SEVERE STORMS. HIGHS WILL ONCE AGAIN REACH NEAR 90 DEGREES IN MOST
LOCALES AWAY FROM THE COAST.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE LAST OF THE SHORT WAVES ALOFT THAT HAVE BEEN CONSISTENTLY MOVING
THROUGH FINALLY LOOKS TO BE MONDAY NIGHT AND EARLY TUESDAY. AS IT
DOES SO...THE PERSISTENT LONG WAVE TROUGH OVER THE ERN STATES WILL
FINALLY LIFT OUT AND BE REPLACED BY ZONAL FLOW ALOFT THROUGH LATE IN
THE WEEK. THIS ALONG WITH A DECREASE IN MOISTURE WILL ALLOW FOR NOT
ONLY A DECREASE IN BOTH THE STRENGTH AND COVERAGE OF CONVECTION...BUT
ALSO FOR HOTTER TEMPS DURING THE MID AND LATE WEEK.

FOR MONDAY NIGHT...MOST OF THE DAYTIME CONVECTION WILL BE DONE WITH
BY SUNSET. BUT WITH THE RIGHT READ QUAD OF THE 55-65 KT UPPER LEVEL
JET...A 20-30 KT LOW LEVEL JET...A SHORT WAVE ALOFT AND THE
APPROACH OF THE FRONTAL BOUNDARY WE DO NEED TO MAINTAIN SMALL POPS
THROUGH THE NIGHT. MIN TEMPS WILL RANGE FROM SOME UPPER 60S FAR
INLAND TO THE LOWER AND MIDDLE 70S ELSEWHERE.

TUESDAY LOOKS TO BE A QUIETER DAY THAN LATELY REGARDING ANY SHOWERS
AND TSTMS...AS THE REMNANTS OF THE FRONTAL BOUNDARY PUSHES INTO THE
NEARBY ATLC AND DISSIPATES. WITH BOTH WARMER MID LEVEL
TEMPS...SINKING MOTION WITH THE LEFT REAR QUAD OF THE UPPER
JET...LIMITED MOISTURE /PWATS UNDER 1.25 INCHES IN MANY LOCATIONS/
AND WEAK INSTABILITY...RAIN CHANCES LOOK NO MORE THAN 20 PERCENT.
BEST LIFT LOOKS TO BE ALONG THE SEA BREEZE BOUNDARY NEAR THE
COAST...BUT WITH OFFSHORE SYNOPTIC FLOW IT WILL STRUGGLE TO PUSH
MUCH FURTHER INLAND THAN THE US-17 CORRIDOR DURING THE AFTN/EVENING.
IT IS ALONG THIS BOUNDARY THAT WE WILL CONSIDER SMALL POPS. DEW
POINTS WILL MIX DOWN ON TUESDAY WITH THE OFFSHORE FLOW...AND RH
LEVELS INLAND COULD FALL TO LESS THAN 30 PERCENT. WITH RISING
HEIGHTS ALOFT...AND INCREASING 1000-850 THICKNESS...TEMPS WILL CLIMB
INTO AT LEAST THE MID 90S MOST LOCATIONS. EVEN THE BEACHES WILL BE
CLOSE TO 90 AS THE SEA BREEZE DOES NOT FORM UNTIL EARLY OR MID AFTN.

WEDNESDAY THROUGH FRIDAY WE SEE ATLC HIGH PRES OVER OR NEAR THE
FORECAST AREA...WITH A LEE SIDE TROUGH SE OF THE APPALACHIANS. WHILE
THERE IS A LITTLE BETTER INSTABILITY THAN ON TUESDAY...MAIN FORCING
IS A RESULT OF THE SEA BREEZE...AND MOISTURE IS SOMEWHAT LIMITED
WITH PWATS 1.5-1.75 INCHES. THIS LOOKS TO RESULT IN NO MORE THAN
SLIGHT CHANCE POPS NEAR THE SEA BREEZE BOUNDARY...WHICH WOULD BE
DIURNALLY DRIVEN. CONTINUED ZONAL FLOW ALOFT WITH HIGH 1000-850
THICKNESS RESULTS IN TEMPS CLIMBING WELL INTO THE 90S AND THE
POSSIBILITY OF SOME HEAT INDICES 100 OR HIGHER.

FOR NEXT WEEKEND...A RETURN OF GREATER MOISTURE AND PERHAPS WEAK
SHORT WAVES ALOFT WILL MEAN A LITTLE BETTER CHANCE OF PRECIP AND
MAYBE TEMPS A FEW DEGREES LOWER. HOWEVER...HIGHER DEW POINTS AS A
RESULT WOULD MEAN HEAT INDICES OF 100 OR GREATER ARE STILL LIKELY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A CONTINUATION OF THE PAST COUPLE OF DAYS ARE IN STORE FOR THIS
AFTERNOON. ISOLATED SHOWERS/THUNDERSTORMS HAVE BEGUN TO DEVELOP
THIS AFTERNOON AND WITH MANY BOUNDARIES IN THE AREA INCLUDING THE
SEA BREEZE...SOME COULD BECOME STRONG TO SEVERE. EXPECT ACTIVITY
TO STAY WEST OF THE TERMINALS BUT CAN/T RULE OUT A VICINITY
THUNDERSTORM. WILL CONTINUE TO MONITOR THE SITUATION AS RADAR
TRENDS BECOME MORE EVIDENT AND AMEND AS NEEDED.

EXPECT VFR CONDITIONS EXCEPT IN/NEAR THUNDERSTORMS. FOG
DEVELOPMENT OVERNIGHT LOOKS MINIMAL AS A SIMILAR REGIME OF THE
PAST FEW DAYS PERSISTS.

EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS ARE EXPECTED IN
SHRA/TSRA MONDAY...THEN GENERALLY VFR CONDITIONS ARE ANTICIPATED
THE REST OF THE WEEK.

&&

.MARINE...
TONIGHT THROUGH MONDAY...S/SW WINDS AROUND 15 KT WITH GUSTS TO 20
KT ARE EXPECTED TO PREVAIL THROUGH TONIGHT ACROSS ALL WATERS
AHEAD OF AN INLAND TROUGH OF LOW PRESSURE. SEAS WILL MAINLY BE
2-4 FT THROUGH TONIGHT...HIGHEST BEYOND 20 NM OUT.

MONDAY NIGHT THROUGH FRIDAY...THE FRONTAL BOUNDARY THAT HAS PERSISTED IN
AND NEAR THE AREA THE PAST SEVERAL DAYS WILL BEGIN TO PUSH E AND
SE MONDAY NIGHT. AHEAD OF THE FRONT A 20-25 KT LLJ WILL DEVELOP
ACROSS THE MARINE AREA INTO EARLY TUESDAY...ALLOWING FOR THE
TYPICAL S-SW NOCTURNAL SURGE ACROSS THE COASTAL WATERS. WINDS WILL
REACH NEAR 20 KT OR EVEN A LITTLE HIGHER OVER THE ATLC...AND CLOSE
TO 15 KT IN CHARLESTON HARBOR. SEAS WILL BUILD TOWARD 4 OR 5
FT...BUT CURRENT INDICATIONS ARE THAT WE REMAIN JUST BELOW ANY SCA
CRITERIA.

ON TUESDAY THE WEAK FRONTAL BOUNDARY BECOMES DIFFUSE AS IT PUSHES
INTO THE MARINE AREA...AND LOOKS TO DISSIPATE DURING THE DAY.
OFFSHORE WINDS IN WAKE OF THE FRONT WILL BECOME ONSHORE AGAIN IN THE
AFTN/EVENING WITH THE SEA BREEZE...BUT NO MORE THAN 10 OR 15 KT BY
LATE IN THE DAY.

ATLC HIGH PRES WILL THEN EXTEND W ACROSS N FL AND S GA THROUGH LATE
IN THE WEEK. THIS WILL RESULT IN THE TYPICAL SWLY SYNOPTIC
FLOW...WITH VEERING WINDS AT NIGHT/MORNING AND BACKING WINDS DURING
AFTN/EVENING. WIND SPEEDS WILL BE CAPPED AT 15 KT AND SEAS AT 3 OR 4
FT...ALTHOUGH WILL NEED TO CLOSELY WATCH FOR SLIGHTLY HIGHER
CONDITIONS WITH THE SEA BREEZE DURING THE AFTN/EVENING HOURS...AND
WITH SUBTLE SURGES AT NIGHT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

RJB/33
Hazardous weather outlook, Jun 22, 4:33 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
433 AM EDT SUN JUN 22 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-230845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
433 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...CONDITIONS WILL AGAIN FAVOR SCATTERED THUNDERSTORMS
ACROSS MUCH OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA
TODAY AND INTO TONIGHT. SOME OF THESE STORMS...ESPECIALLY IN
SOUTHEASTERN SOUTH CAROLINA AND AREAS OF SOUTHEAST GEORGIA ALONG
THE SAVANNAH RIVER COULD BECOME SEVERE. THE MAIN HAZARDS
ASSOCIATED WITH SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL
POSSIBLY IN EXCESS OF QUARTER SIZE. THE GREATEST THREAT FOR SEVERE
THUNDERSTORMS WILL BE FROM 1 PM UNTIL 8 PM.

IN ADDITION...THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING
DEADLY LIGHTNING AND TORRENTIAL RAINFALL THAT COULD RESULT IN
PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...THE COMBINATION OF A POTENT UPPER LEVEL
DISTURBANCE AND A SURFACE COLD FRONT WILL APPROACH THE SOUTHEAST
COAST MONDAY INTO TUESDAY. THESE DISTURBANCES...WORKING WITH THE
AFTERNOON SEA BREEZE AND A CONTINUED UNSTABLE AIRMASS...MAY LEAD TO
A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA
AND SOUTHEAST GEORGIA MONDAY AFTERNOON AND EVENING. THE MAIN HAZARDS
FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY WINDS...HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL.

SHOULD THE SURFACE AND UPPER LEVEL DISTURBANCES BE SLOWER TO MOVE
OFFSHORE ON TUESDAY...THE RISK OF STRONG TO SEVERE THUNDERSTORMS
WILL ALSO BE PRESENT TUESDAY MORNING INTO EARLY TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

MTE/JPC

In the hours before

Local storm report, Jun 22, 8:52 AM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 AM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             N KELLER                31.84N 81.25W
06/21/2008  E0.75 INCH       BRYAN              GA   TRAINED SPOTTER

&&

33
Local storm report, Jun 22, 11:17 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1117 AM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             5 NNE COLLEGE PARK      33.08N 80.06W
06/21/2008  E0.75 INCH       BERKELEY           SC   PUBLIC

            DIME TO PENNY SIZED HAIL ON CYPRESS GARDENS ROAD.

&&

33
Special weather statement, Jun 22, 2:36 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT SUN JUN 22 2008

SCZ045-221900-
BERKELEY-
236 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BERKELEY COUNTY
THROUGH 300 PM EDT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR BLACK CREEK...OR
ABOUT 17 MILES NORTHWEST OF MONCKS CORNER...MOVING EAST AT 17 MPH.

AREAS IN AND AROUND BONNEAU BEACH...CROSS...MONCKS CORNER AND
PINOPOLIS WILL BE IMPACTED THROUGH 300 PM EDT. THIS STORM WILL POSE
A RISK TO ANYONE ON LAKE MOULTRIE. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
Special weather statement, Jun 22, 2:36 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT SUN JUN 22 2008

GAZ087-088-221900-
JENKINS-SCREVEN-
236 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY AND SCREVEN COUNTY
THROUGH 300 PM EDT...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR MILLEN...MOVING EAST
AT 14 MPH.

AREAS IN AND AROUND BUTTS...EMMALANE...MILLEN...SCARBORO AND
WOODCLIFF WILL BE IMPACTED THROUGH 300 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
Local storm report, Jun 22, 2:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     BLACK CREEK             33.28N 80.26W
06/22/2008                   BERKELEY           SC   NWS EMPLOYEE

            SEVERAL LARGE TREE LIMBS DOWN. ALSO ESTIMATES 50 MPH
            WINDS.

&&

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:56 PM EDTAreal Flood AdvisoryCHSHampton62 min
Jun 22, 3:58 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester62 min
Jun 22, 4:15 PM EDTSevere Thunderstorm WarningCHSColleton60 min
Jun 22, 5:20 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester55 min
Jun 22, 5:34 PM EDTSevere Thunderstorm WarningCHSBeaufort, Hampton, Jasper56 min
Jun 22, 5:54 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester66 min
Jun 22, 6:01 PM EDTSpecial Marine WarningCHS89 min
Jun 22, 6:58 PM EDTSpecial Marine WarningCHS92 min
Jun 22, 7:00 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton47 min
Jun 22, 7:30 PM EDTSpecial Marine WarningCHS80 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.